Intrauterine Contraceptive Device.

Intrauterine Contraceptive Device or IUD is a small birth control device that is placed in the uterus to prevent pregnancy. The two types of IUD are copper IUD and hormonal IUD. It is a good reversible birth control method that lasts anywhere between 5 and 10 years.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I am worried about the reddish spot present around my vagina after using a new soap. Please help.

Query: Hello doctor, I have been using a new soap for a couple of days, and I recently discovered this little reddish spot around my vagina. I have never had this problem before. I am freaking out. It is like a rash, but they do not itch, hurt, or burn. I have not been to my gynecologist in the last three...  Read Full »


Dr. Jimesh H Mavani

Answer: Hello, Welcome to icliniq.com. I have seen the picture (attachment removed to protect the patient's identity). First of all, do not panic. It is good that you have done all your routine checkups, and all are good. First of all, stop using the new soap for cleaning private parts, especially ...  Read Full »

How long does it take to get pregnant after removing Minerva's IUD?

Query: Hi doctor, I am having my Mirena IUD removed today. I have had regular cycles the entire five years of having it. How soon can I conceive?  Read Full »


Dr. R Balakrishnan Menon

Answer: Hi, Welcome to icliniq.com. How are you doing? Mirena is a Levonorgestrel IUD (intrauterine device). The levels in uterus locally and in blood is supplied on a daily basis. So if you have it removed today, you should be getting your periods within a few days, the withdrawal bleeding. You can conceiv...  Read Full »

After IUD, my vagina smells terrible with spotting. Why?

Query: Hi doctor, I got an IUD about four months ago. Before the IUD, I would bleed for 3 to 4 days with no cramps. With the IUD, I spot almost every day, and the days I do not spot, it smells horrible. Then I get the worse cramps ever. Is it normal? My vagina has the worse smell.  Read Full »


Dr. Sameer Kumar

Answer: Hello,Welcome to icliniq.com.IUD (intrauterine device) does not really cause any infection, but in the initial 1 to 2 cycles, spotting may continue for long before it stops in some women.The concern here should be foul smell and discharge, which is likely due to vaginal infection mostly bacterial va...  Read Full »

Which birth control pill can I take without getting side effects like hair fall or blood clot?

Query: Hi doctor, I was prescribed to have Levonorgestrel and it does not suit me. Therefore, Diane-35 was recommended. But, it has a high risk of blood clot. I would like to know a birth control pill that will not cause hair loss and is low on blood clot risk.  Read Full »


Dr. Sameer Kumar

Answer: Hello, Welcome to icliniq.com. If you are allergic to Levonorgestrel, which is a progesterone, then in that case if the risk of blood clot is to be avoided then pills are not recommended for you. You should opt for a copper-T insertion as an IUCD (intrauterine contraceptive device). This is a non-ho...  Read Full »

I have pregnancy symptoms even after using a contraceptive implant. Why?

Query: Hi doctor, I am a 22 year old female, who has a 2 years old son. After he was born, I got a contraceptive implant. At first, the bleeding was not stopping, so the doctor made me take contraceptive pills, which helped stop the bleeding. The bleeding stopped for eight months, then when I started get...  Read Full »


Dr. R Balakrishnan Menon

Answer: Hi, Welcome to icliniq.com. How are you doing? From your history, I feel you are not having a good time with the implant. This subcutaneous device keeps releasing hormones throughout the speculated time. But this period issue is the main problem. As you are nearing the due date for removal of thi...  Read Full »

After taking eight Yaz pills, I feel sick with nausea. Is it due to a side effect of drugs?

Query: Hello doctor, I decided to use birth control pills two months back. I took the whole pack and then decided I will rather stop, because of all the bad effects that they have on our body. I got my period after I stopped taking the pills, but this month I did not get my period. I had sexual intercourse...  Read Full »


Dr. R Balakrishnan Menon

Answer: Hello, Welcome to icliniq.com. I see you have messed up your hormonal balance. Your first step was absolutely right. The principle of emergency contraception is that it is a very high dose of progesterone hormone. This is the same hormone produced in the second half of periods after ovulation. Th...  Read Full »

As I do not have a child, my doctor advised avoiding IUD. Why?

Query: Hi doctor, I am a 24 year old female, who recently had a medical abortion. I need to know about the safe contraceptive methods, as my husband is allergic to condoms. I have asked about IUD to few doctors, and they said that I should not use it because I do not have a child. I wanted to know the re...  Read Full »


Dr. Prathap

Answer: Hi,Welcome to icliniq.com.IUD (intrauterine device) is contraindicated for a nulliparous woman, due to difficulty in insertion of the device and its impact on further fertility. One of the important, but rare complication of IUD is that the future fertility rate is decreased in a few.I suggest you ...  Read Full »

Can contraceptive failure occur with Copper-T?

Query: Hi doctor,Two months back, I had an abortion due to some health issues. After which, I had Copper-T and got my periods for the subsequent month. But in the next month, I did not get my periods. So can you please let me know with Copper-T is there any chance to get pregnant?  Read Full »


Dr. Reetika Joshi

Answer: Hello, Welcome to icliniq.com. I fully understand your concern and will surely help you. You had a period around 37 days back, so do not worry. Sometimes, the periods get delayed due to stress, hormonal changes, medications, etc. Do not worry. Since you had a period after your copper-T, most lik...  Read Full »

After insertion of Mirena IUD, I have spotting every day. Is it normal?

Query: Hi doctor,I had a Mirena IUD inserted before 18 months. I used to spot for a day or so in every few months. But, for the last two weeks, I have been spotting every day. Is this normal?  Read Full »


Dr. R Balakrishnan Menon

Answer: Hi, Welcome to icliniq.com. It is one of the complications of LNG-IUD (Levonorgestrel-releasing intrauterine device) or Mirena. The Levonorgestrel being released by the IUD makes the inner lining of the uterus or the endometrium so thin that it will just give way. Let me give you a few facts. By ...  Read Full »

Please tell me the pros and cons of switching from combination OCP to a hormonal IUD.

Query: Hi doctor,I am a 21-year-old female. I am suffering from depression, and I am taking combination OCP for six years now. I am sexually active with one long-term partner but not interested in getting pregnant any time soon. Before starting OCPs at the age of 15, I had hefty flow and severe cramps, neg...  Read Full »


Dr. Reetika Joshi

Answer: Hello, Welcome to icliniq.com. I understood your concern and will surely help you. 1) Estrogen in your OCP (oral contraceptive pills) may leave some side effects for few days. Something similar when you started your OCP long back, but it will slowly fade away. It will not adversely affect your ro...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.